Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Need your Expert Opinion (just donated tru Paypal)
Apr 6, 2007

Dr. Doctor Bob, First of all, I have to say that your work here is great. I have done much surfing in the Internet and there is nothing to compare with your work here. So professional, warm and compasionate. I just donated to your foundation ($100.00)!. I really need your help. I'm sure you receive many questions but Please need your answer (my 3rd request). I'm a 44 years old male with Heart Disease (5 stents in my chest). I'm married with 3 children. I live in the US but I'm from Venezuela. Excuse my bad english. My meds are: Toprol, Plavix, Nexium, Aspirin and 3 medications for Cholesterol ( Zetia, Zocor & Niaspan ). On March 06 I went in vacation to Caracas. I got drunk with some friends and I end up having vaginal intercourse with a stripper. It was protected sex (it didn't break). I used a condom but the condom only cover 3/4 of my penis. I don't know the Health status of the woman. About 5 months after that only contact, I started to have symptoms of diarrhea, dizziness, sore throat, nausea, chills, sweats and acid reflux. Most of these symptoms went away with the exception of the dizzyness and some sensitivity in my throat. I went to my doctor and he did some STD tests such chlamydia, gonorrhea, syphilis, Herpes 1 & 2 and HIV ( ELISA ). My HIV (ELISA) test came back negative. This test was performed 5 months to the day of the exposure I mentioned above. A positive test cameback positive for Herpes 1 (oral). It seems that I have it for a long time and I never new about it. I took it twice and both came back ( IGG ). My doctor says that it means that it's old and there is no new infection. Everything else was negative. I'm still very concern about my status. I wanted to know first if a 5 month HIV ELISA test will be consider conclusive and second, if the meds I mentioned above will affect the ELISA test to a point that I can get a false negative ?. I made the worst mistake of my life last year and I'm being living with this guilt and for the last 6 months with the fears of HIV. Please asnwer to this request. I'll be eternally grateful. Thank you

Response from Dr. Frascino

Hi Venezuela Guy,

The condom only covered of your tallywhacker? Wow. You must be a big boy. Oh yea, you're from Venezuela. OK, that explains that.

Your HIV risk is essentially nonexistent, if the latex condom was used properly (even only covering of Mr. Happy) and did not fail. HIV cannot permeate intact latex.

Next, your symptoms did not occur until five months after your Caracas caper. This would be inconsistent with HIV ARS (acute retroviral syndrome), which manifests itself several weeks after exposure, not five months!

Finally, your negative HIV test at five months is definitive and conclusive. HIV is not your problem. No way. No how! Your multiple medications would not affect the results of your HIV ELISA test. You are HIV negative!

Your problem is one of guilt, not HIV. If you haven't already does so, I'd recommend you level with your wife. It's not only the best way to confront and conquer your guilt; it's also the right thing to do. You knew I was going to recommend that, didn't you? Of course you did!

Thank you for your donation to The Robert James Frascino AIDS Foundation (www.concertedeffort.org). Your one gift will touch many lives. On their behalf, please accept my heartfelt thanks.

Be well. Stay well.

Dr. Bob



Previous
Reactive EIA & Negative Western Blot
Next
urgent plz help

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement